Wednesday, August 20, 2014
Friday, January 23, 2009 Luci, Community Member, asks

Q: magnesium side effect

Hello.

My doctor told me to take 1000mg of magnesium oxide each day to prevent migraines. He told me to start at 500 and work up to the 1000 because it can cause diarrhea. Oh, yeah! For those who have used it, how long does it usually take for the diarrhea to stop? Any tips?

Thank you,

Luci

Answer This
Answers (2)
Teri Robert, Health Guide
1/24/09 12:44pm

Luci,

 

I know that problem well! For me, the diarrhea lasted about a week or 10 days. I waited a few days before upping my dose.

 

If you take a multi-vitamin or other supplements, check them to see if they contain magnesium. If they do, check with your doctor to see if he wants to lower you magnesium oxide dosage.

 

Good luck!
Teri

Reply
jay, Community Member
2/ 2/09 12:01pm
Dear Luci, I take 400 mg of magnesium twice a day and don't have that problem,maybe because i take another drug which induces constipation.So,maybe it kind of balances out. I think you are the one who answered my question on apple cider vinegar.Thank you for answering.Which brand of vinegar did you try? Was it distilled or, with the mother, which is undistilled? thank you,jay Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Luci, Community Member— Last Modified: 12/18/10, First Published: 01/23/09